A new drug alert has been issued for Penticton by Interior Health warning of methamphetamine contaminated with fentanyl.
The warning comes as the city has been a experiencing a high number of overdose calls per day in recent weeks.
March 31 alone saw four overdose calls to paramedics by 4 p.m.
The drug is described as light green powder sold as “side” or “meth.”
Overdose can occur even if drugs aren’t used intravenously; smoking and insufflating substances also carries a high risk of overdose, Interior Health warns.
To reduce the risk of overdose Interior Health suggests: getting your drugs checked, avoid using different drugs at the same time or using drugs and alcohol together, don’t use alone or ask someone to check on you, start with a small amount, use at an overdose prevention site, know how to respond to overdose and if you must use while alone consider using the Lifeguard app which can connect you with 911 emergency responders if you overdose.
The current drug alert will remain in effect until April 7, 2021.